MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A-US
Medical Device Problem Code Display Difficult to Read (1181)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the system monitor at the hospital was checked because it was scheduled for use, but the touch operation was not recognized.There was no patient involvement.There were no alarms associated with the event.
 
Additional Manufacturer Narrative
There was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate system monitor (serial number: (b)(6) not responding to touch input could not be confirmed through this analysis.Provided information indicated that the system monitor was rebooted before use.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device history records were reviewed, and the records revealed the system monitor (serial number: (b)(6) was manufactured in accordance with manufacturing and qa specifications.Heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible) and the actions to take if the alarms cannot be resolved.The heartmate 3 ifu section 4, entitled ¿system monitor¿, instructs the user on how to setup and use the system monitor with the heartmate power module.Heartmate 3 patient handbook section 6, entitled "caring for the equipment", describes how to care for and clean all equipment, including the system monitor.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
The system monitor was rebooted before use.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19958252
Report Number2916596-2024-04960
Device Sequence Number7080056
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)181026
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/05/2024
10/11/2024
Initial Report FDA Received Date08/11/2024
Supplement Report FDA Received Date09/23/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown